Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stability and convergence of discrete kinetic approximations to an initial-boundary value problem for conservation laws


Author: Vuk Milisic
Journal: Proc. Amer. Math. Soc. 131 (2003), 1727-1737
MSC (2000): Primary 35L65; Secondary 35B25
DOI: https://doi.org/10.1090/S0002-9939-03-06961-2
Published electronically: January 17, 2003
MathSciNet review: 1955259
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present some new convergence results for a discrete velocities BGK approximation to an initial boundary value problem for a single hyperbolic conservation law. In this paper we show stability and convergence toward a unique entropy solution in the general $BV$ framework without any restriction either on the data of the limit problem or on the set of velocity of the BGK model.


References [Enhancements On Off] (What's this?)

  • 1. D. Aregba-Driollet and V. Milisic. Numerical approximation of scalar conservation laws with boundary condition. Preprint
  • 2. D. Aregba-Driollet and R. Natalini.
    Discrete kinetic schemes for multidimensional conservation laws.
    SIAM J. Num. Anal. 37(6):1973-2004, 2000. MR 2001f:65090
  • 3. C. Bardos, A. Y. le Roux, and J.-C. Nédélec.
    First order quasi-linear equations with boundary conditions.
    Comm. Partial Differential Equations, 4(9):1017-1034, 1979. MR 81b:35052
  • 4. F. Bouchut.
    Entropy satisfying flux vector splittings and kinetic BGK models.
    Preprint 2000.
  • 5. Berthelin, Florent and Bouchut, François.
    Weak entropy boundary conditions for isentropic gas dynamics via kinetic relaxation,
    preprint MAPMO 01 - 08, Université d'Orleans, 2001.
  • 6. Bressan, Alberto and Shen, Wen.
    BV estimates for multicomponent chromatography with relaxation.
    Discrete Contin. Dynam. Systems 6, no. 1, 21-38 2000. MR 2000m:35121
  • 7. G.-Q. Chen, C. Levermore, and T.P. Liu.
    Hyperbolic conservation laws with stiff relaxation terms and entropy.
    Comm. Pure Appl. Math., 47:787-830, 1994. MR 95h:35133
  • 8. F. James.
    Convergence results for some conservation laws with a reflux boundary condition and a relaxation term arising in chemical engineering.
    SIAM J. Math. Anal. 29(5):1200-1223, 1998. MR 99h:65155
  • 9. S. Jin and Z. Xin.
    The relaxation schemes for systems of conservation laws in arbitrary space dimensions.
    Comm. Pure Appl. Math., 48:235-277, 1995. MR 96c:65134
  • 10. S.N. Kruzkov.
    First order quasilinear equations in several independent variables.
    Mat. Sb., 81:228-255, 1970.
    Math. USSR Sb, 10:217-243, 1970. MR 42:2159
  • 11. H. Liu and W.A. Yong.
    Admissible boundary conditions and stability of boundary-layers for a hyperbolic relaxation system.
    Preprint 2000.
  • 12. S. Alinhac and G. Metivier
    Propagation de l'analycit des solutions de systems hyperboliques non-linaires.
    Invent. math. 75: 189-204, (1984) MR 86f:35010
  • 13. R. Natalini.
    A discrete kinetic approximation of entropy solutions to multidimensional scalar conservation laws.
    J. Differential Equations, 148(2):292-317, 1998. MR 99e:35139
  • 14. R. Natalini.
    Recent results on hyperbolic relaxation problems.
    In Analysis of systems of conservation laws (Aachen, 1997), pages 128-198. Chapman & Hall/CRC, Boca Raton, FL, 1999. MR 2000a:35157
  • 15. R. Natalini and A. Terracina.
    Convergence of a relaxation approximation to a boundary value problem for conservation laws.
    Comm. Partial Differential Equations 26 (2001), no. 7-8, 1235-1252. MR 2002g:35145
  • 16. S. Nishibata.
    The initial-boundary value problems for hyperbolic conservation laws with relaxation.
    J. Differential Equations, 130(1):100-126, 1996. MR 97i:35113
  • 17. A. Nouri, A. Omrane, and J. P. Vila.
    Boundary conditions for scalar conservation laws from a kinetic point of view.
    J. Statist. Phys., 94(5-6):779-804, 1999. MR 2000c:82069
  • 18. W.C. Wang and Z. Xin.
    Asymptotic limit of initial-boundary value problems for conservation laws with relaxational extensions.
    Comm. Pure Appl. Math., 51(5):505-535, 1998. MR 99a:35172
  • 19. J. Whitham.
    Linear and nonlinear waves.
    Wiley, New York, 1974. MR 58:3905
  • 20. W.A. Yong.
    Boundary conditions for hyperbolic systems with stiff source terms.
    Indiana Univ. Math. J. 48:115-137, 1999. MR 2000h:35097

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35L65, 35B25

Retrieve articles in all journals with MSC (2000): 35L65, 35B25


Additional Information

Vuk Milisic
Affiliation: Mathématiques Appliquées de Bordeaux UMR(54 66), Université Bordeaux 1, 351 cours de la Libération, F-33405 Talence, France
Email: milisic@math.u-bordeaux.fr, vuk.milisic@epfl.ch

DOI: https://doi.org/10.1090/S0002-9939-03-06961-2
Keywords: Scalar conservation law, boundary condition, kinetic approximation, $BV$ estimates, entropy solution
Received by editor(s): July 22, 2001
Published electronically: January 17, 2003
Communicated by: Suncica Canic
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society